Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Post SSRI Sexual Dysfunction

Posted by Brainbeard on August 25, 2009, at 4:53:57

I just read a blog post that sent shivers down my spine. Here's the link to the post: It's about sexual side-effects of SSRIs that can persist after discontinuation of SSRI treatment. The reason the article sent shivers down my spine is because I recognized some of the symptoms of this syndrome.

If you want to read more about the syndrome, the Wikipedia article is excellent:

Now, I've been on Paxil (paroxetine; it was actually called 'Seroxat' where I live) for about three years, and that was about seven years ago. Ever since I quit Paxil, my physical libido hasn't been the same - it has been way lower ever since. My mental libido hasn't been lowered; rather, I have tried to mentally make up for what I lack physically, that is, arousing myself mentally to make up for a lack of bodily arousal. So, the strength of my bodily arousal isn't anywhere near what it was before my SSRI treatment. That could also be a sign of aging (is anybody still as horny as they were in their teens when they're thirty?). But there is more.

Ever since my SSRI treatment, I have a markedly decreased semen volume. But worst of all - I suffer from ejaculatory anhedonia. It is not so much a lack of genital sensation as what I can only describe as an uncomfortable feeling in my head that I get while or directly after I climax. There is a sense of disappointment because the climax isn't really a climax.

I now see that all these symptoms - recuded libido, reduced semen volume and ejaculatory anhedonia - point to what has been coined 'Post SSRI Sexual Dysfunction' or PSSD. There is an internet community specifically dedicated to this syndrome:

Since it is more than seven years ago since I quit Paxil, it doesn't look like these dysfunctions will subside any time soon.

I see this as conclusive evidence that SSRIs lead to 'permanent brain changes' - to put it neutrally.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Brainbeard thread:913953